Dizziness and CD4
Jan 10, 2012
I have 2 questions. The first concerns my CD4 count. I was diagnosed in early July 2010 with a CD4 count of 84 (15%) and started treatment in August 2010. Fourteen months later, Oct 2011, my CD4 is now 517 (36%). I feel this is a good result but, as I am not 'out' about my status I have no means of comparing with others. Is this a typical result, or better or worse than average? I am a 47 year old man.
My second question concerns the side affects. My medication is Atripla. Around 2 hours after taking it, I usually feel slightly dizzy and tired - fit for nothing but bed really! Not usually a problem as I take it at 10 pm which is usually bed time. But is it likely that I will experience this side affect for ever now, given that it has never gone away?
Response from Dr. Henry
Your CD4 recovery has been very good-I would say better than average which is great. The dizziness and fatigue may well be due to the efavirenz in Atripla--if that is the case then you may be one of the unlucky 5-10% of patients who have persistent annoying CNS side effects from the efavirenz. In the absence of another likely explanation a trial of an alternative regimen may be worth considering. You may want to discuss a possible switch off the efavirenz (to rilpirivine or nevirapine as NNRTIs, a boosted PI, or raltegravir are among the possibilities) with your HIV doctor. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Tingling In Fingers A Symptom Of HIV?
- Is Vomiting A Symptom Of Acute HIV Infection?
- Probability Of Getting HIV From Sex With A Prostitute
- Do People Catch AIDS From Blowjob From A Prostitute?
- Chances Of Catching AIDS From Blowjob From A Prostitute
- Enlarged Lymph Nodes After Kissing Cold Sore Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.